Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 1997, 7:00 PM CDT for Richland County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 7:00 PM CDT (00:00 UTC)
- Expired
- Jun 21, 1997, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Richland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 220003 RRA SVRSPI ILC159-220100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 700 PM CDT SAT JUN 21 1997 * SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY - IN SOUTHEASTERN ILLINOIS * UNTIL 800 PM CDT * SOME LOCATIONS AFFECTED PARKERSBURG BERRYVILLE * AT 700 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 45 MILES SOUTHEAST OF EFFINGHAM...NEAR THE TOWN OF PARKERSBURG MOVING SLOWLY NORTHEAST. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY RAIN. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:41 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Jun 21, 1:41 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 140 PM CDT SAT JUN 21 1997 CONVECTION FROM MCS THIS MORNING RESULTED IN RELATIVELY STABLE COND ACROSS CENT IL THIS MORN/ERLY AFTN. INSTABILITY/MOISTURE AXIS AND LOW LVL THRML RIDGE WERE ACRS SRN IL...WHICH IS WHERE SCTD TSRA WERE PRESENT. CONVECTION IS XPCTD TO DEVELOP AS FAR NORTH AS I-70 LATE AFTN/ERLY EVE. ISOLATED SHRA/TSRA PSBL IN LOCATIONS TO NORTH...BUT MOST AREAS XPCTD TO BE PCPN-FREE THIS EVE AND OVERNIGHT. MODELS ARE POINTING TO CENT/ERN NEB AGAIN FOR NOCTURNAL CONVECTION... BUT WITH THETA-E MAX NRLY STNRY AND DIFFLUENCE IN 850-300 MB MEAN WIND WOULD XPCT SLOW MOVG OR EVEN BACKWARD PROPAGATING MCS. THIS MEANS NO REPEAT OF THIS MORNING/S EVENT FOR NRN/CENT IL. ON SUNDAY...MID-LEVEL RIDGE BUILDING INTO THE MIDWEST WILL SHIFT THE MAIN BAND OF WESTERLIES INTO THE NRN PLAINS AND THE NRN GREAT LAKES. THIS WILL RESULT IN WARMER MID-LEVEL TEMPS FOR US WHICH WILL INHIBIT CONVECTION. THUS...LOOKS LIKE CONTINUATION OF HOT AND HUMID WEATHER WITH HAZY SUNSHINE FOR SUNDAY INTO ERLY NEXT WEEK. PIA 69/93 21 SPI 70/93 21 DEC 70/92 21 CMI 71/91 31 LWV 72/91 41 MILLER D
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.